Journal of Mathematical Chemistry

, Volume 27, Issue 3, pp 219–234

The mathematical theory of molecular motor movement and chemomechanical energy transduction

  • Hong Qian
Article

DOI: 10.1023/A:1026428320489

Cite this article as:
Qian, H. Journal of Mathematical Chemistry (2000) 27: 219. doi:10.1023/A:1026428320489

Abstract

The mathematical formulation of the model for molecular movement of single motor proteins driven by cyclic biochemical reactions in an aqueous environment leads to a drifted Brownian motion characterized by coupled diffusion equations. In this article, we introduce the basic notion for the continuous model and review some asymptotic solutions for the problem. (For the lattice model see [17,47].) Stochastic, non-equilibrium thermodynamic interpretations of the mathematical equations and their solutions are presented. Some relevant mathematics, mainly in the field of stochastic processes, are discussed.

augmented Huxley equation probability circulation entropy production macromolecular mechanics Markov process nano-biochemistry nonequilibrium steady-state protein singular perturbation turning point 

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • Hong Qian
    • 1
  1. 1.Departments of Applied Mathematics and BioengineeringUniversity of WashingtonSeattleUSA